Alert archive / New Jersey / Winter Weather Advisories in 2016

Winter Weather Advisory 10, NWS Philadelphia/Mount Holly

March 20, 20164 counties in New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 20, 2016, 6:35 AM EDT for 4 counties in New Jersey. It took effect at Mar 20, 2016, 7:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 6:35 AM EDT (10:35 UTC)
In effect from
Mar 20, 2016, 7:00 PM EDT
Expired
Mar 21, 2016, 4:22 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 8 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2502 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS41 KPHI 201035
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EDT SUN MAR 20 2016

NJZ013-014-020-022-026-027-202345-
/O.NEW.KPHI.WW.Y.0010.160320T2300Z-160321T1000Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
635 AM EDT SUN MAR 20 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 6 AM EDT MONDAY.

* LOCATIONS...THE COASTAL PLAIN OF NEW JERSEY FROM ALL OF MONMOUTH
  AND OCEAN COUNTIES DOWN THROUGH SOUTHEAST BURLINGTON COUNTY AND
  INTERIOR ATLANTIC COUNTY NEW JERSEY.

* HAZARD TYPES...SNOW. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES.

* TIMING...RAIN DEVELOPING THIS AFTERNOON CHANGES TO WET SNOW
  LATER THIS AFTERNOON OR EVENING. SNOW PROBABLY COMES DOWN
  MODERATELY AT TIMES BETWEEN 10 PM AND 4 AM BEFORE TAPERING TO
  FLURRIES BY DAWN MONDAY. 

* IMPACTS...WET SNOW WILL EVENTUALLY MAKE ALL UNTREATED PAVEMENTS
  SLIPPERY TONIGHT AS TEMPERATURES FALL TO NEAR FREEZING. ITS
  POSSIBLE ENOUGH SNOW WILL ACCUMULATE ON MAIN ROADS TO REQUIRE
  PLOWING, ESPECIALLY NEAR OR AFTER MIDNIGHT. SNOW MAY ALSO
  ACCUMULATE ON BRANCHES AND WIRES CAUSING ISOLATED POWER OUTAGES.
  ROAD SIGNS MAY BECOME OBSCURED BY WET SNOW, ESPECIALLY NEAR THE
  COAST. TRAVEL MAY STILL BE IMPACTED FOR THE MONDAY MORNING
  COMMUTE EVEN AFTER THE SNOW HAS ENDED.

* WINDS...NORTH 10 TO 20 MPH WITH SCATTERED GUSTS UP TO 30 MPH.

* TEMPERATURES...FALLING INTO THE LOWER 30S THIS EVENING.

* RECOVERY...IT WILL BECOME PARTLY TO MOSTLY SUNNY MONDAY WITH A
  BLUSTERY NORTHWEST WIND AND TEMPERATURES RISING AT LEAST INTO
  THE UPPER 40S DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$
3 follow-up statements
844 
WWUS41 KPHI 201958
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SUN MAR 20 2016


NJZ013-014-020-022-026-027-210900-
/O.CON.KPHI.WW.Y.0010.160320T2300Z-160321T1000Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
358 PM EDT SUN MAR 20 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 6 AM EDT MONDAY...

* LOCATIONS...THE COASTAL PLAIN OF NEW JERSEY FROM ALL OF 
  MONMOUTH AND OCEAN COUNTIES DOWN THROUGH SOUTHEAST BURLINGTON 
  COUNTY AND INTERIOR ATLANTIC COUNTY NEW JERSEY.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES.

* TIMING...RAIN WILL DEVELOP AND CHANGE TO WET SNOW DURING THE
  EVENING. PERIODS OF SNOW, SOME POSSIBLY MODERATE WILL CONTINUE
  THROUGH EARLY MONDAY BEFORE TAPERING OFF BY DAYBREAK.

* IMPACTS...WET SNOW WILL EVENTUALLY MAKE ALL UNTREATED SURFACE
  SLIPPERY TONIGHT AS TEMPERATURES FALL TO NEAR FREEZING. ITS
  POSSIBLE ENOUGH SNOW WILL ACCUMULATE ON ROADS TO REQUIRE
  PLOWING... ESPECIALLY NEAR OR AFTER MIDNIGHT. SNOW MAY ALSO
  ACCUMULATE ON BRANCHES AND WIRES CAUSING ISOLATED POWER OUTAGES. 
  TRAVEL MAY STILL BE IMPACTED FOR THE MONDAY MORNING COMMUTE
  EVEN AFTER THE SNOW HAS ENDED.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH, BECOMING
  NORTHWEST EARLY ON MONDAY.

* TEMPERATURES...FALLING INTO THE LOWER TO MID 30S TONIGHT. IT
  WILL BECOME MOSTLY SUNNY ON MONDAY WITH TEMPERATURES RISING WELL
  INTO THE 40S, THOUGH A BLUSTERY NORTHWEST WIND WILL MAKE IT FEEL
  COOLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$
637 
WWUS41 KPHI 202344
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT SUN MAR 20 2016

NJZ013-014-020-022-026-027-210900-
/O.CON.KPHI.WW.Y.0010.000000T0000Z-160321T1000Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
744 PM EDT SUN MAR 20 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
MONDAY...

* HAZARD TYPE...WET SNOW.

* ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...PERIODS OF SNOW, POSSIBLY FALLING HEAVIER AT TIMES,
  THROUGH EARLY MONDAY BEFORE TAPERING OFF BY DAYBREAK.

* IMPACTS...WET SNOW WILL MAKE UNTREATED SURFACES SLIPPERY TONIGHT
  AS TEMPERATURES FALL TO NEAR FREEZING. REMEMBER THAT BRIDGES AND
  OVERPASSES TEND TO BECOME SLIPPERY FIRST. IF TIMES OF INCREASED
  SNOWFALL RATES OCCUR, SNOW MAY THEN ACCUMULATE ON ROADS
  OVERNIGHT RESULTING IN AREAS OF HAZARDOUS TRAVEL. SNOW STICKING
  TO BRANCHES AND WIRES MAY RESULT IN ISOLATED POWER OUTAGES.
  TRAVEL MAY STILL BE IMPACTED FOR THE MONDAY MORNING COMMUTE EVEN
  AFTER THE SNOW HAS ENDED.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH, WITH THE
  STRONGEST GUSTS CLOSER TO THE COAST.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND OR LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE, POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE, OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$
772 
WWUS41 KPHI 210822
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EDT MON MAR 21 2016

NJZ013-014-020-022-026-027-210930-
/O.CAN.KPHI.WW.Y.0010.000000T0000Z-160321T1000Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
HAMMONTON...LONG BEACH ISLAND...WHARTON STATE FOREST
422 AM EDT MON MAR 21 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

LIGHT SNOW ASSOCIATED WITH THE COASTAL LOW EAST OF NEW JERSEY
EARLY THIS MORNING WILL CONTINUE TO DIMINISH...ENDING FROM WEST
TO EAST BY MID-MORNING WITH LITTLE OR NO ADDITIONAL ACCUMULATION.
HOWEVER...DAMP ROADWAYS COULD PRODUCE SLICK SPOTS SO USE CAUTION
WHEN TRAVELING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 20, 6:35 AM EDT, 0 minutes earlier.

Area forecast discussion, Mar 20, 6:35 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EDT SUN MAR 20 2016

.SYNOPSIS...
LOW PRESSURE JUST OFF THE NORTH CAROLINA COAST WILL STRENGTHEN AS
IT MOVES NORTHEAST...PASSING EAST OF CAPE COD EARLY MONDAY. A
BLUSTERY NORTHWEST FLOW WILL FOLLOW MONDAY...BEFORE SOUTHERN
STATES HIGH PRESSURE BUILDS IN TUESDAY. THE HIGH SHIFTS OFFSHORE
TO NEAR BERMUDA WEDNESDAY. A COLD FRONT WILL PROBABLY SAG SOUTH
INTO NEW JERSEY AND PENNSYLVANIA ON THURSDAY. STRONG LOW PRESSURE
WILL MOVE NORTH OF MAINE FRIDAY PUSHING THE COLD FRONT OFF THE
EAST COAST. BUILDING HIGH PRESSURE IS EXPECTED SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAPPY FIRST DAY OF SPRING!

** WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR MONMOUTH, OCEAN,
 SOUTHEAST BURLINGTON, AND ATLANTIC COUNTIES IN NEW JERSEY FOR
 TONIGHT. **

THIS MORNING, WE CONTINUE TO SEE THE DEWPOINT SPREAD GROW AND
PUSH SOUTHWARD ACROSS THE REGION. AT 06Z THE DEWPOINT AT
PHILADELPHIA INTERNATIONAL AIRPORT WAS 31 DEGREES AND AT 07Z IT
HAD DROPPED TO 19 DEGREES! THIS DRY AIR WILL CERTAINLY COME INTO
PLAY THROUGHOUT THE COURSE OF THE DAY.

THERE CONTINUE TO BE SOME LIGHT ECHOS ON THE RADAR THIS MORNING.
SOME LIGHT RAIN HAS MOVED IN AND IS REACHING THE GROUND IN THE
SOUTHERN PARTS OF DELAWARE AND EXTREME SOUTHERN NEW JERSEY.
ELSEWHERE, THE ECHOS ARE VERY LIGHT AND MOVING INTO THE EXTREMELY
DRY AIR ACROSS EASTERN PENNSYLVANIA. IT IS UNLIKELY ANY OF THE
PRECIPITATION IS REACHING THE GROUND IN THOSE AREAS.

OTHERWISE, WE EXPECT A GOOD PART OF THE DAY TO REMAIN DRY,
ESPECIALLY AS YOU MOVE TO THE NORTH AND WEST. AS THE LOW GATHERS
ITSELF AND STRENGTHENS ALONG THE EASTERN SEABOARD, WE WILL START
TO SEE SOME PRECIPITATION WORK ITS WAY BACK INTO THE AREA.
SOUTHERN AREAS WILL BE AFFECTED FIRST, MAINLY BY RAIN AT THE
ONSET, AND THEN THE PRECIPITATION WILL GRADUALLY MAKES ITS WAY
NORTH AND WEST. EXPECT RAIN/SNOW TO MAKE IT TO THE I-95 CORRIDOR
BY LATE AFTERNOON/EARLY EVENING. HIGHEST POPS WILL BE OVER
SOUTHERN AND EASTERN AREAS.

SNOWFALL AMOUNTS WILL BE MINIMAL DURING THE DAY TIME HOURS DUE TO
THE WARMER SURFACES AND THE HIGHER SUN ANGLE MID-MARCH HAS TO OFFER.
AS WE HEAD INTO THIS EVENING, THE INTENSITY MAY START TO PICK UP
ACROSS SOUTHERN AREAS, PRECIPITATING A CHANGEOVER FROM RAIN TO A
RAIN/SNOW MIX AND THEN OVER TO ALL SNOW. AROUND A HALF OF AN INCH OR
LESS CAN BE EXPECTED ACROSS OUR SOUTHERN AREAS, BUT EXPECT THE BULK
OF ANY SNOW THAT FALLS TO INITIALLY ONLY STICK TO THE NON-PAVED
SURFACES WITH THE ROADS BECOMING SLUSHY.

FURTHER INLAND, THE AFOREMENTIONED DRY AIR WILL PREVENT
PRECIPITATION TO INITIALLY MAKE IT DOWN TO THE SURFACE. IT MIGHT
TAKE A LITTLE WHILE FOR THE DRY AIR TO ERODE BUT EVENTUALLY, THERE
WILL BE SOME PRECIPITATION DURING THE LATE AFTERNOON/EVENING.

IN ADDITION, IT WILL BECOME GUSTY THROUGH THE AFTERNOON AND EVENING
WITH WINDS AROUND 15 TO 20 MPH AND GUSTS UP AROUND 30 TO 35 MPH,
ESPECIALLY TOWARDS THE COAST.

TEMPERATURES ARE OFF TO A WARM START WITH MOST AREAS IN THE MID TO
UPPER 30S. EXPECT TEMPS TO WARM A BIT EVEN WITH OVERCAST SKIES
ACROSS THE REGION. HIGHS WILL GENERALLY BE IN THE MID 30S TO LOWER
40S ACROSS THE FORECAST AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
WITH THE GUIDANCE HOLDING ITS COURSE THIS MORNING, AND EVEN
PUSHING SLIGHTLY TO THE WEST, WE HAVE DECIDED TO ISSUE A WINTER
WEATHER ADVISORY FOR PORTIONS OF CENTRAL AND SOUTHERN NEW JERSEY.
WITH THE HI-RES MODELS SHOWING BANDING OCCURRING ALONG THE
COASTAL AREAS AND GOOD LIFT AND SATURATION IN THE DENDRITIC GROWTH
ZONE TONIGHT, WE HAVE UPPED AMOUNTS SLIGHTLY BUT ARE STILL LOOKING
AT 2 TO 4 INCHES FALLING ACROSS THE ADVISORY AREA.

THE STORY FOR TONIGHT WILL BE MORE WINTRY THAN SPRING-LIKE.
PRECIPITATION WILL FALL MOSTLY AS SNOW, PERHAPS A MIX OF RAIN AND
SNOW ACROSS OUR SOUTHERN MOST AREAS, THROUGH THE OVERNIGHT HOURS.
SNOWFALL WILL BE HEAVIEST TO THE SOUTH AND EAST OF THE I-95 CORRIDOR
WITH LESSER AMOUNTS AS YOU HEAD TO THE NORTH AND WEST.

AS THE PRECIPITATION FALLS, THE COLUMN WILL COOL AND WITH THE SUN NO
LONGER AN ISSUE OVERNIGHT, WE WILL SEE ACCUMULATING SNOW TAKE PLACE.
THE PRECIPITATION WILL END FROM WEST TO EAST AND WHEN ALL IS SAID
AND DONE, WE MAY HAVE UP TO 4 INCHES ON THE GROUND, MAINLY ACROSS
EASTERN PORTIONS OF THE AREA.

WINDS WILL DIMINISH THROUGH THE NIGHT AND SHOULD FALL BELOW 10 MPH
BY LATE TONIGHT, REMAINING WINDIER ALONG THE COAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
500 MB: THE LONG WAVE TROUGH WILL CROSS THE EAST COAST EARLY MONDAY
WITH ITS AMPLIFYING 140M 12HR HFC SCOOTING NEWD FROM THE DELMARVA.
NW FLOW PREVAILS BEHIND THE LONG WAVE TOUGH EARLY NEXT WEEK FLATTENING
TO WESTERLY FLOW DURING MID WEEK AS HEIGHTS WARM. A STRONG SHORT
WAVE MOVES FROM THE MIDWEST THURSDAY INTO QUEBEC FRIDAY.

TEMPERATURES (REFLECTING POTENTIAL ENERGY USE): CALENDAR DAY
AVERAGES SLIGHTLY BELOW NORMAL MONDAY AND TUESDAY, WARMING TO
NEAR 10 DEGREES ABOVE NORMAL WEDNESDAY, THEN ANYWHERE FROM 5 TO 10
DEGREES ABOVE NORMAL THURSDAY AND FRIDAY COOLING SATURDAY TO NEAR
OR SLIGHTLY ABOVE NORMAL. FOR REFERENCE, THE NORMALS FOR PHILLY
DURING THE PERIOD ARE LOW TO MID 50S AND MID 30S.

FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 00Z/20 GFS/NAM
MOS GUIDANCE MONDAY-TUESDAY, THEREAFTER THE 00Z/20 GFS MEX MOS-
05Z/20 WPC GUIDANCE. THIS FCST WAS CHECKED AGAINST THE 00Z/20
ECMWF OPERATIONAL CYCLE.

THE DAILIES...

MONDAY...A BLUSTERY CHILLY NW FLOW WITH ANY LINGERING SNOW SHOWERS
OR FLURRIES IN NJ AND NE PA ENDING EARLY. PARTLY TO MOSTLY SUNNY.
NW WIND GUSTS 30 TO 35 MPH IN THE AFTERNOON. WINDS DIMINISHING AT
NIGHT. HUMIDITY WILL DROP INTO THE 20 TO 25 PERCENT RANGE DURING
THE AFTERNOON AND WE WILL HAVE TO CHECK WITH OUR PARTNERS HOW TO
HANDLE, AFTER TONIGHTS SNOW. IF SNOW DOESNT ACCUMULATE OR SNOW/RAIN
AMOUNTS ARE LESS THAN FORECAST, THEN WE WOULD BE QUITE CONCERNED
ABOUT FIRE DANGER. ABOVE AVERAGE CONFIDENCE.

TUESDAY...PARTLY SUNNY WITH WINDS BECOMING SOUTHWEST. SMALL CHANCE
OF A SHOWER OR SPRINKLE N PTN LATE IN ADVANCE OF A SEWD SAGGING
COLD FRONT.

WEDNESDAY...PARTLY SUNNY WITH WEST TO SOUTHWEST WINDS GUSTY 15 TO 25
MPH IN THE AFTERNOON. SMALL CHANCE OF A SHOWER OR SPRINKLE N PTN
IN ADVANCE OF A SEWD SAGGING COLD FRONT. AVERAGE CONFIDENCE.

THURSDAY...A BACK DOOR COLD FRONT MAY HAVE SETTLED SOUTH INTO THE
DELMARVA. QUITE A BIT OF UNCERTAINTY ON TEMPS WITH A 50 50 BLEND
OF THE 00Z/20 ECMWF AND WPC. WINDS PROBABLY TURNING SOUTHEAST TO
EAST.   BELOW AVERAGE CONFIDENCE.

LATE THURSDAY NIGHT AND FRIDAY...UNCERTAINTY ON TIMING OF THE
COLD FRONT APPROACHING FROM THE WEST. SHOWERS SHOULD OCCUR
SOMETIME IN THIS PERIOD. EVENTUALLY TURNING A BIT COOLER. BELOW
AVERAGE CONFIDENCE.

SATURDAY...FOR NOW IT LOOKS NICE...HIGH PRESSURE BUILDING IN
BEHIND THE COLD FRONT. AVERAGE CONFIDENCE.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG,KMIV, KACY AND SURROUNDING AREAS.

THROUGH THIS MORNING...VFR CONDITIONS WILL CONTINUE THROUGH EARLY
MORNING. CEILINGS WILL GRADUALLY LOWER THROUGH THIS TIME BUT
BASES WILL REMAIN AROUND 4000-5000FT. WINDS WILL REMAIN LIGHT AND
VARIABLE, BUT EXPECT A GRADUAL INCREASE TO AROUND 10 KNOTS
TOWARDS DAYBREAK OUT OF THE NORTH NORTHEAST.

TODAY...THE DAY WILL BEGIN VFR AND EXPECT CONDITIONS TO REMAIN SO
THROUGH MIDDAY. AS LOW PRESSURE STRENGTHENS OFF THE COAST, WE WILL
SEE INCREASING LOWER CLOUDS ON THE EASTERLY FLOW. RAIN WILL PUSH
IN FROM THE SOUTHEAST, REACHING KACY AND KMIV BY THIS AFTERNOON.
THE PRECIPITATION WILL PUSH EASTWARD AND SHOULD REACH KTTN, KPHL,
KPNE AND KILG BY LATE AFTERNOON. THE PRECIPITATION MAY BE HEAVY AT
TIMES AND THIS MAY RESULT IN A RATHER QUICK CHANGE FROM RAIN TO
SNOW AT THE TERMINALS, ESPECIALLY TOWARDS SUNSET AND LATER.

TONIGHT...MVFR CONDITIONS WILL LIKELY CONTINUE IN SNOW THROUGH AT
LEAST MIDNIGHT AT THE TERMINALS, WITH IFR CONDITIONS POSSIBLE.
TIMING REMAINS AN ISSUE AND WE HAVE PUT IN A TEMPO GROUP FOR THE
WESTERN TERMINALS TO SHOW THE BEST TIMING FOR HEAVIER
PRECIPITATION AND LOWER CONDITIONS. AT THIS TIME, WE DO NOT
ANTICIPATE THAT MUCH PRECIPITATION WILL MAKE IT AS FAR WEST AS
KRDG AND KABE. FOR NOW WE MENTION VCSH AT KABE AND LEAVE KRDG DRY.

NORTHEAST WINDS WILL START TO BACK TO THE NORTH. GUSTS UP TO 25
KNOTS WILL REMAIN POSSIBLE, ESPECIALLY AT KACY AND KMIV.

OUTLOOK...
MONDAY...ANY LINGERING MVFR CONDITIONS IN EARLY SNOW SHOWERS ENDS
BY 15Z. BECOMING VFR SCT CLOUDS AOA 5000 FT BY 18Z/21. WEST TO
NORTHWEST WIND GUSTS 25-30 KNOTS, ESPECIALLY AFTERNOON AND
EVENING. HIGH CONFIDENCE.

MONDAY NIGHT AND TUESDAY...VFR. PATCHES OF SCT-BKN CLOUDS AOA
5000FT.  DIMINISHING WEST TO NORTHWEST WIND MONDAY NIGHT BECOMING
SW TUESDAY WITH AFTERNOON GUSTS 15 TO 20 KT. HIGH CONFIDENCE.

WEDNESDAY...VFR PATCHES OF SCT-BKN CLOUDS AOA 5000 FT. GUSTY WEST
SOUTHWEST WINDS 15 TO 25 KNOTS IN THE AFTERNOON.  HIGH CONFIDENCE.

THURSDAY...PROBABLY VFR. A BACKDOOR COLD FRONT MAY COMPLICATE THE
WEATHER PATTERN WITH EASTERLY WINDS. BELOW AVERAGE CONFIDENCE.

&&

.MARINE...
WE HAVE UPGRADED THE SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS FROM
LITTLE EGG HARBOR SOUTH TO FENWICK ISLAND. THE REMAINING SMALL CRAFT
ADVISORIES HAVE NO SIGNIFICANT CHANGES AT THIS TIME.

LOW PRESSURE WILL MOVE UP THE EASTERN SEABOARD FROM THE CAROLINAS,
REMAINING TO THE EAST OF OUR WATERS. SEAS HAVE ALREADY STARTED
TO BUILD IN ADVANCE OF THE SYSTEM AND WE ARE SEEING SEAS EXCEEDING 5
FEET AT BUOY 44009 ALREADY THIS MORNING. THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN UP AS THE LOW MOVES TO OUR EAST AND THIS WILL
CONTRIBUTE TO INCREASED WINDS, WITH GALE FORCE GUSTS OCCURRING THIS
EVENING. BOTH WINDS AND SEAS ARE EXPECTED TO REMAIN ELEVATED THROUGH
TONIGHT AND INTO EARLY MONDAY.

OUTLOOK...

MONDAY-MONDAY EVENING...GUSTY NW WINDS 25 TO 30 KT. SCA PROBABLE.
MAYBE A PERIOD OF NW GALES MONDAY EVENING? FOR NOW... LESS THAN 6
HOURS OF GALE GUSTS BUT WILL NEED RECONSIDERATION FOR THE WATCH
WARNING PROCESS IN UPCOMING FORECASTS. CONFIDENCE: AVERAGE.

TUESDAY...W-NW WINDS DIMINISH AND BACK TO SOUTHWEST BY AFTERNOON.
HEADLINES NOT LIKELY.  CONFIDENCE: AVERAGE.

WEDNESDAY...SOUTHWEST FLOW...POSSIBLE SCA THOUGH THE 25 KT GUSTS
WOULD BE CONFINED TO NEARSHORE WATERS SINCE IT WILL BE MILD AIR
OVERRIDING COOLER MID-UPPER 40S SSTS.  CONFIDENCE: AVERAGE

THURSDAY...THE WIND MAY TURN EASTERLY BEHIND A BACK DOOR COLD
FRONT.  CONFIDENCE BELOW AVERAGE.

&&

.TIDES/COASTAL FLOODING...
WITH STRONG NORTHERLY AND NORTHEASTERLY FLOW OVER THE NEXT 36 HOURS,
EXPECT ELEVATED WATER LEVELS WITH THE HIGH TIDE CYCLES THROUGH MONDAY
MORNING. HOWEVER, WIND DIRECTION ISN'T COMPLETELY FAVORABLE, AND
WITH THE LOW EXPECTED TO TRACK WELL OFF SHORE. BOTH MODEL GUIDANCE
AS WELL AS OUR LOCAL REGRESSION PROGRAM SHOW WATER LEVELS FALLING
SHY OF MINOR FLOODING THRESHOLDS FOR BOTH THIS EVENINGS AND THE
MONDAY MORNING HIGH TIDE CYCLES. WE WILL CONTINUE TO MONITOR HOWEVER
AS A SLIGHT SHIFT CLOSER TO THE SHORE WITH THE TRACK OF THE LOW
COULD INCREASE THE THREAT.

&&

.CLIMATE...
SNOWFALL DAILY RECORDS

    MAR 20

ACY 5.0 1914

THE FOLLOWING WAS GENERATED BY SARAH JOHNSON ET AL, ALL BELOW
PREDICATED ON OFFICIAL MEASURABLE SNOW

IF PHILADELPHIA MEASURES TONIGHT IT WILL BE THE 7TH TIME SINCE
RECORDS BEGAN THAT THE LATEST MEASURABLE SNOW HAS OCCURRED AFTER
THE FIRST 80 DEGREE DAY OF THE YEAR. THE OTHER YEARS WERE 1892,
1921, 1928, 1967 1990 AND 2000.

ALL OF THESE YEARS HAD THEIR EARLIER THAN NORMAL FIRST 80 DEGREE
DAY.

ABE: 6 TIMES PREVIOUSLY (1963, 1967, 1978, 1986,  1990, 2014)

ACY: 2 TIMES PREVIOUSLY (1959, 1990)

ILG: 4 TIMES PREVIOUSLY (1959, 1985, 1990, 2000)

MARCH THROUGH 19 DAYS IS AVERAGING ABOUT 6 TO 9 DEGREES ABOVE
NORMAL... WARMEST NORTH.

AS OF NOW WE ARE TRACKING 4TH WARMEST MARCH IN OUR HISTORICAL DATABASE
FOR PHILADELPHIA DATING BACK TO 1874. WE'VE RUN CALCULATIONS BASED
ON TODAY 330 AM FORECAST THROUGH THE 26TH, THE FTPRHA GFS 2M
MAX/MIN FROM D8-11 AND THEN NORMAL LOW HI FOR THE 31ST AND PROJECTING
PHILADELPHIA EASILY A PROBABLE TOP 10 WARMEST. THE AVG MAY SLIP A
BIT FROM THE CURRENT 50.1 DEGREES (PLUS 8.9 DEGREES SO FAR) BUT WE
ARE PROJECTING TO BE ABOUT 6 DEGREES ABOVE THE NORMAL MONTHLY MEAN
OF 43.5. IF ITS 50 DEGREES... THIS WOULD BE THE 4TH WARMEST MARCH
BEHIND

52.5 1921
52.2 2012
51.2 1945
AND JUST AHEAD OF 49.8 IN 1946.

ABE THROUGH THE 19TH RANKED #4 WARMEST, RECORDS DATING BACK TO
1922

ACY THROUGH THE 19TH RANKED 6TH WARMEST, RECORDS DATING BACK TO
1874

ILG THROUGH THE 19TH RANKED 10TH, RECORDS DATING BACK TO 1895.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 6 AM EDT
     MONDAY FOR NJZ013-014-020-022-026-027.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT MONDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ431-450-451.

&&

SYNOPSIS...DRAG
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...DRAG
AVIATION...DRAG/MEOLA
MARINE...DRAG/MEOLA
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Mar 20, 4:45 AM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SUN MAR 20 2016

NJZ001-007-PAZ054-055-060>062-210845-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
445 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SNOW IS LIKELY TONIGHT AND IF IT OCCURS, IT COULD CAUSE
SLIPPERY TRAVEL ON ALL UNTREATED SURFACES. THE MOST FAVORABLE TIME
FOR SNOW IS 10 PM TO 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-002-MDZ008-012-NJZ008>010-012>022-027-PAZ070-071-101>106-
210845-
NEW CASTLE-KENT-CECIL-KENT MD-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
445 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD MEASURABLE SNOW IS EXPECTED TONIGHT ALONG EITHER SIDE
OF THE INTERSTATE 95 CORRIDOR. AMOUNTS COULD RANGE FROM 1 TO 3
INCHES IN THE PHILADELPHIA, WILMINGTON, ELKTON, DOVER AREA TO
AROUND 3 OR 4 INCHES OVER PORTIONS OF NORTHERN AND COASTAL NEW
JERSEY FROM ATLANTIC CITY NORTHWARD TO NEW BRUNSWICK. THIS WOULD
RESULT IN HAZARDOUS TRAVEL THIS EVENING THROUGH THE OVERNIGHT
HOURS AND POSSIBLE TRAVEL DELAYS FOR THE EARLY MONDAY MORNING
COMMUTE.

A WINTER WEATHER ADVISORY MAY BE ISSUED FOR PORTIONS OF THIS AREA
BY MID OR LATE MORNING.

HEAVIEST SNOW IS PROJECTED TO FALL BETWEEN 9 PM AND 5 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ003-004-MDZ015-019-020-NJZ023>026-210845-
INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
445 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

RAIN DEVELOPING TODAY WILL PROBABLY CHANGE TO SNOW LATE THIS AFTERNOON
OR EVENING AND MAY ACCUMULATE AN INCH OR TWO. ITS POSSIBLE SLIPPERY
TRAVEL WILL DEVELOP THIS EVENING OR TONIGHT ON ALL UNTREATED SURFACES.
THERE IS A SMALL CHANCE A WINTER WEATHER ADVISORY WILL NEED TO BE
ISSUED FOR THESE PORTIONS OF EXTREME SOUTHEAST NEW JERSEY AND PARTS
OF THE DELMARVA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ452>455-210845-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
445 AM EDT SUN MAR 20 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF GALE FORCE 35 KNOT NORTHWEST WIND GUSTS IS POSSIBLE
MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450-451-210845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
445 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF GALE FORCE 35 KNOT NORTHWEST WIND GUSTS IS POSSIBLE
MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:39 AM EDTGale WarningPHI24 hr
Mar 20, 3:58 PM EDTGale WatchPHI12 hr

Nearby

Winter Weather Advisories in New Jersey, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.